Allergies to erythromycin

Written by lynn anders
  • Share
  • Tweet
  • Share
  • Pin
  • Email
Allergies to erythromycin
Allergic reactions are a side effect of erythromycin. (drugs image by alimat from Fotolia.com)

Several erythromycin products are on the market to treat a variety of bacterial infections. An antibiotic, it is available by prescription only. This drug comes in pill form, as a liquid and as an eye ointment and can cause several side effects, including allergic reactions.

Other People Are Reading

Occurrence

Allergic reactions to erythromycin are considered uncommon.

Skin Conditions

Erythromycin may cause skin rashes or hives, which may cause itching. These may appear suddenly anytime during treatment.

Anaphylaxis

In the most severe cases of allergic reaction, patients suffer from anaphylaxis. In these cases, patients may have difficulty breathing, or their face, tongue or throat may swell.

Prevention

Erythromycin makes people more sensitive to sunlight and ultraviolet light. Avoid exposure to the sun and artificial UV lights while taking erythromycin to prevent sunburn and allergic skin reactions.

What to Do

If you have an allergic reaction to erythromycin, stop taking the drug immediately and call your doctor. Get emergency medical care if you experience any symptoms of anaphylaxis.

Don't Miss

Filter:
  • All types
  • Articles
  • Slideshows
  • Videos
Sort:
  • Most relevant
  • Most popular
  • Most recent

No articles available

No slideshows available

No videos available

By using the eHow.co.uk site, you consent to the use of cookies. For more information, please see our Cookie policy.